Alert archive / Michigan / Winter Storm Warnings in 2019

Winter Storm Warning 16, NWS Gaylord, MI

December 10, 2019Cheboygan County, Emmet County, Michigan

NWS Gaylord, MI issued this winter storm warning at Dec 10, 2019, 9:06 PM EST for Cheboygan County, Emmet County, Michigan. It was in force for 22 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 10, 2019, 9:06 PM EST (02:06 UTC)
Expired
Dec 11, 2019, 6:57 PM EST
In force
22 hr
Issued by
NWS Gaylord, MI

Counties Cheboygan County, MI, Emmet County, MI

The radar

The NCL Michigan radar (KAPX), 69 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 11, 12:00 AM ESTSNOW 122 Sse Aloha, MITHE DURATION OF THE SNOW EVENT WAS 24 HOURS.
Dec 11, 5:08 AM ESTSNOW 82 Nne Aloha, MITHE DURATION OF THE SNOW EVENT WAS 24 HOURS.
Dec 11, 5:15 AM ESTSNOW 32 S Petoskey, MICOCORAHS STATION MI-EM-8 PETOSKEY 1.7 SSW. THE DURATION OF THE SNOW EVENT WAS 24 HOURS.
Dec 11, 7:00 AM ESTHEAVY SNOW 134 S Aloha, MI12 HOUR TOTAL. STILL SNOWING. RELAYED BY BROADCAST MEDIA.
Dec 11, 7:54 AM ESTSNOW 123 Sw Aloha, MI12 HOUR TOTAL.
Dec 11, 8:00 AM ESTSNOW 6.71 Sse Petoskey, MICO-OP OBSERVER STATION PTYM4 PETOSKEY NCMC. THE DURATION OF THE SNOW EVENT WAS 24 HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 2.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2019-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2019-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

074 
WWUS43 KAPX 110206
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
906 PM EST Tue Dec 10 2019



MIZ016-017-111100-
/O.UPG.KAPX.WW.Y.0034.000000T0000Z-191211T1700Z/
/O.NEW.KAPX.WS.W.0016.191211T0206Z-191211T1700Z/
Emmet-Cheboygan-
Including the cities of Petoskey and Cheboygan
906 PM EST Tue Dec 10 2019

...WINTER STORM WARNING IN EFFECT UNTIL NOON EST WEDNESDAY...

* WHAT...Heavy lake effect snow. Where snow snow showers persist,
  additional snow accumulations of 3 to 6 inches through Wednesday
  morning. 

* WHERE...Emmet and Cheboygan Counties.

* WHEN...Until noon EST Wednesday.

* IMPACTS...Plan on slippery road conditions. Snow and blowing
  snow will significantly reduce visibility at times. The
  hazardous conditions will impact the morning commute.

* ADDITIONAL DETAILS...A narrow band of heavy lake effect snow
  will continue to impact areas from around Little Traverse Bay
  northeastward through Emmet county and through central Cheboygan
  county through tonight. Snowfall rates in excess of one inch per
  hour are expected, along with some blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

&&

$$

MIZ021-111100-
/O.EXA.KAPX.WW.Y.0034.000000T0000Z-191211T1700Z/
Antrim-
Including the city of Mancelona
906 PM EST Tue Dec 10 2019

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST WEDNESDAY...

* WHAT...Lake effect snow. Additional snow accumulations of 2 to 
  4 inches.

* WHERE...Antrim County.

* WHEN...Until noon EST Wednesday.

* IMPACTS...Plan on slippery road conditions. Snow and blowing
  snow will significantly reduce visibility. The hazardous
  conditions will impact the morning commute.

* ADDITIONAL DETAILS...Heavier lake effect snow showers will
  impact the region through tonight and into Wednesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ099-111100-
/O.CON.KAPX.WW.Y.0034.000000T0000Z-191211T1700Z/
Charlevoix-
Including the city of Charlevoix
906 PM EST Tue Dec 10 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST
WEDNESDAY...

* WHAT...Lake effect snow. Additional snow accumulations of 3 to 
  5 inches. Winds gusting as high as 35 mph.

* WHERE...Charlevoix County.

* WHEN...Until noon EST Wednesday.

* IMPACTS...Plan on slippery road conditions. Snow and blowing
  snow will significantly reduce visibility at times. The
  hazardous conditions will impact the morning commute.

* ADDITIONAL DETAILS...Heavier lake effect snow showers will
  impact the region through tonight and into Wednesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ086-110500-
/O.CON.KAPX.WW.Y.0034.000000T0000Z-191211T0500Z/
Western Chippewa-
Including the cities of Paradise, Trout Lake, and Rudyard
906 PM EST Tue Dec 10 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WHAT...Lake effect snow. Additional snow accumulations of up to
  one inch near Paradise and Whitefish Point.

* WHERE...Western Chippewa County.

* WHEN...Until midnight EST tonight.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

http://www.weather.gov/gaylord
4 follow-up statements
268 
WWUS43 KAPX 110347
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
1047 PM EST Tue Dec 10 2019


MIZ086-110500-
/O.CAN.KAPX.WW.Y.0034.000000T0000Z-191211T0500Z/
Western Chippewa-
Including the cities of Paradise, Trout Lake, and Rudyard
1047 PM EST Tue Dec 10 2019

...WINTER WEATHER ADVISORY IS CANCELLED...

Lake effect snow has shifted northward into Lake Superior for
tonight. However, winds will turn back more northwesterly on
Wednesday and likely bring some heavier lake snows into the region
once again.

$$

MIZ016-017-111200-
/O.CON.KAPX.WS.W.0016.000000T0000Z-191211T1700Z/
Emmet-Cheboygan-
Including the cities of Petoskey and Cheboygan
1047 PM EST Tue Dec 10 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST
WEDNESDAY...

* WHAT...Heavy lake effect snow. Where snow snow showers persist,
  additional snow accumulations of 3 to 6 inches through Wednesday
  morning. Locally higher amounts are possible.

* WHERE...Emmet and Cheboygan Counties.

* WHEN...Until noon EST Wednesday.

* IMPACTS...Plan on slippery road conditions. Snow and blowing 
  snow will significantly reduce visibility at times. The 
  hazardous conditions will impact the morning commute.

* ADDITIONAL DETAILS...A narrow band of heavy lake effect snow
  will continue to impact areas from around Little Traverse Bay
  northeastward through Emmet county and through central Cheboygan
  county into Wednesday morning. Snowfall rates in excess of one 
  inch per hour are expected, along with some blowing and drifting
  snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

&&

$$

MIZ021-099-111200-
/O.CON.KAPX.WW.Y.0034.000000T0000Z-191211T1700Z/
Antrim-Charlevoix-
Including the cities of Mancelona and Charlevoix
1047 PM EST Tue Dec 10 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST
WEDNESDAY...

* WHAT...Lake effect snow. Additional snow accumulations of 2 to 5 
  inches.

* WHERE...Antrim County.

* WHEN...Until noon EST Wednesday.

* IMPACTS...Plan on slippery road conditions. Snow and blowing 
  snow will significantly reduce visibility. The hazardous 
  conditions will impact the morning commute.

* ADDITIONAL DETAILS...Heavier lake effect snow showers will
  impact the region into Wednesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

http://www.weather.gov/gaylord
251 
WWUS43 KAPX 110737
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
237 AM EST Wed Dec 11 2019

MIZ016-017-111545-
/O.CON.KAPX.WS.W.0016.000000T0000Z-191211T1700Z/
Emmet-Cheboygan-
Including the cities of Petoskey and Cheboygan
237 AM EST Wed Dec 11 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Lake effect snow. Additional snow accumulations of 1 to 3
  inches, with locally higher amounts possible.

* WHERE...Cheboygan and Emmet Counties.

* WHEN...Until noon EST today.

* IMPACTS...Plan on slippery road conditions. Snow and blowing
  snow will significantly reduce visibility at times. The
  hazardous conditions will impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

&&

$$

MIZ086-111545-
/O.EXB.KAPX.WW.Y.0034.191211T1200Z-191212T0300Z/
Western Chippewa-
Including the cities of Paradise, Trout Lake, and Rudyard
237 AM EST Wed Dec 11 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO
10 PM EST THIS EVENING...

* WHAT...Lake effect snow expected. Total snow accumulations of 3
  to 6 inches, with locally higher amounts possible.

* WHERE...Western Chippewa County, especially north of M-28.

* WHEN...From 7 AM this morning to 10 PM EST this evening.

* IMPACTS...Plan on slippery road conditions. Snow and blowing
  snow will significantly reduce visibility at times. The 
  hazardous conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ087-111545-
/O.EXB.KAPX.WW.Y.0034.191211T1500Z-191212T0300Z/
Central Chippewa-
Including the cities of Sault Ste. Marie, Brimley, Kinross, 
and Sugar Island
237 AM EST Wed Dec 11 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EST THIS EVENING...

* WHAT...Lake effect snow expected. Total snow accumulations of 2
  to 5 inches, with locally higher amounts possible.

* WHERE...Central Chippewa County, especially north of M-28.

* WHEN...From 10 AM this morning to 10 PM EST this evening.

* IMPACTS...Plan on slippery road conditions. Snow and blowing
  snow will significantly reduce visibility at times. The 
  hazardous conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ021-099-111545-
/O.CON.KAPX.WW.Y.0034.000000T0000Z-191211T1700Z/
Antrim-Charlevoix-
Including the cities of Mancelona and Charlevoix
237 AM EST Wed Dec 11 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY...

* WHAT...Lake effect snow. Additional snow accumulations of 1 to 3
  inches, with locally higher amounts possible.

* WHERE...Antrim and Charlevoix Counties.

* WHEN...Until noon EST today.

* IMPACTS...Plan on slippery road conditions. Snow and blowing
  snow will significantly reduce visibility at times. The
  hazardous conditions will impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

http://www.weather.gov/gaylord
884 
WWUS43 KAPX 111517
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
1017 AM EST Wed Dec 11 2019

MIZ016-017-112330-
/O.EXT.KAPX.WS.W.0016.000000T0000Z-191212T0000Z/
Emmet-Cheboygan-
Including the cities of Petoskey and Cheboygan
1017 AM EST Wed Dec 11 2019

...WINTER STORM WARNING NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Lake effect snow. Additional snow accumulations of 1 to 2 
  inches, with locally higher amounts possible.

* WHERE...Cheboygan and Emmet Counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Plan on slippery road conditions. Snow and blowing
  snow will significantly reduce visibility at times. The
  hazardous conditions will impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

&&

$$

MIZ022-112330-
/O.EXB.KAPX.WW.Y.0034.000000T0000Z-191212T0000Z/
Otsego-
Including the city of Gaylord
1017 AM EST Wed Dec 11 2019

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Lake effect snow. Additional snow accumulations of up 
  to two inches.

* WHERE...Otsego County.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Plan on slippery road conditions. Snow and blowing 
  snow will significantly reduce visibility at times. The 
  hazardous conditions could impact the evening commute.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ021-099-112330-
/O.EXT.KAPX.WW.Y.0034.000000T0000Z-191212T0000Z/
Antrim-Charlevoix-
Including the cities of Mancelona and Charlevoix
1017 AM EST Wed Dec 11 2019

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Lake effect snow. Additional snow accumulations of 1 to 
  3 inches, with locally higher amounts possible.

* WHERE...Antrim and Charlevoix Counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Plan on slippery road conditions. Snow and blowing
  snow will significantly reduce visibility at times. The
  hazardous conditions will impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$

MIZ086-112330-
/O.CON.KAPX.WW.Y.0034.000000T0000Z-191212T0300Z/
Western Chippewa-
Including the cities of Paradise, Trout Lake, and Rudyard
1017 AM EST Wed Dec 11 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Lake effect snow expected. Total snow accumulations of 
  3 to 6 inches, with locally higher amounts possible.

* WHERE...Western Chippewa County, especially north of M-28.

* WHEN...From 7 AM this morning to 10 PM EST this evening.

* IMPACTS...Plan on slippery road conditions. Snow and blowing 
  snow will significantly reduce visibility at times. The 
  hazardous conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$

MIZ087-112330-
/O.CON.KAPX.WW.Y.0034.000000T0000Z-191212T0300Z/
Central Chippewa-
Including the cities of Sault Ste. Marie, Brimley, Kinross, 
and Sugar Island
1017 AM EST Wed Dec 11 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Lake effect snow expected. Total snow accumulations of 
  2 to 5 inches, with locally higher amounts possible.

* WHERE...Central Chippewa County, especially north of M-28.

* WHEN...From 10 AM this morning to 10 PM EST this evening.

* IMPACTS...Plan on slippery road conditions. Snow and blowing 
  snow will significantly reduce visibility at times. The 
  hazardous conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$

http://www.weather.gov/gaylord
648 
WWUS43 KAPX 112357
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
657 PM EST Wed Dec 11 2019


MIZ016-017-120100-
/O.CAN.KAPX.WS.W.0016.000000T0000Z-191212T0000Z/
Emmet-Cheboygan-
Including the cities of Petoskey and Cheboygan
657 PM EST Wed Dec 11 2019

...WINTER STORM WARNING IS CANCELLED...

Light snow showers will persist across the region through the 
evening. Only light snow accumulations are anticipated. However, 
low visibilities can be expected at times this evening. If 
traveling, be prepared for slick roads and changing visibilities.

$$

MIZ021-022-099-120100-
/O.CAN.KAPX.WW.Y.0034.000000T0000Z-191212T0000Z/
Antrim-Otsego-Charlevoix-
Including the cities of Mancelona, Gaylord, and Charlevoix
657 PM EST Wed Dec 11 2019

...WINTER WEATHER ADVISORY IS CANCELLED...

Light snow showers will persist across the region through the 
evening. Only light snow accumulations are anticipated. However, 
low visibilities can be expected at times this evening. If 
traveling, be prepared for slick roads and changing visibilities.

$$

MIZ086-120300-
/O.CON.KAPX.WW.Y.0034.000000T0000Z-191212T0300Z/
Western Chippewa-
Including the cities of Paradise, Trout Lake, and Rudyard
657 PM EST Wed Dec 11 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Lake effect snow. Additional snow accumulations of one to
  two inches.

* WHERE...Western Chippewa County.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ087-120300-
/O.CON.KAPX.WW.Y.0034.000000T0000Z-191212T0300Z/
Central Chippewa-
Including the cities of Sault Ste. Marie, Brimley, Kinross, 
and Sugar Island
657 PM EST Wed Dec 11 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Lake effect snow. Additional snow accumulations of up 
  to one inch.

* WHERE...Central Chippewa County.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

http://www.weather.gov/gaylord

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this winter storm warning went out at Dec 10, 7:41 PM EST, 1 hour 25 minutes earlier.

Area forecast discussion, Dec 10, 7:41 PM EST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
741 PM EST Tue Dec 10 2019

.NEAR TERM...(Through Tonight)
Issued at 403 PM EST Tue Dec 10 2019

...Lake Effect Changes...

High Impact Weather Potential...Moderate to potentially heavy snow
is possible tonight in the Tip of the Mitt and in W. Chippewa

Pattern Synopsis/Forecast...1000-850 mb winds are backing to the
west this afternoon as the sfc high builds into the Upper Great
Lakes and Mid-Mississippi Valley. With the transition, the bands
initially had an uptick, but since then they have broken up into
more cellular structure along the bands. Looking at the satellite
images and the upstream radars, the models seem to have a decent
handle on these bands, and the expectation will be that the winds
will continue to back to the wsw by the evening and remain that way
through about 12z/Wed. Moisture in the 850-700 mb layer will
diminish through the night, however, so the thought is that there
will be some moderate snow bands that will reestablish along the
wind streams, but will begin to diminish as the drier air moves into
the region.

Primary Forecast Concerns...As with any lake effect situation, a lot
of the concerns focus on the winds to maintain a consistent wind
direction and fetch over the open lake. In this case, Emmet and
cheboygan counties look to be probably end up with an 18 hour total
(18z/Tue-12z/Wed) of 5-8 inches, and 3-5 near Whitefish Pt. Of
course, the issue is, can we get warning amounts (8"+)? It is
possible, and based on this morning's performance, where it looks
like we got about a foot in NE Kalkaska county, It is not
inconceivable.

&&

.SHORT TERM...(Wednesday through Friday)
Issued at 403 PM EST Tue Dec 10 2019

High Impact Weather: Additional accumulating lake effect snow
Wednesday morning then widespread accumulating snow Thursday.

Primary Forecast Concerns: Snow amounts Thursday.

Southwest winds will continue to target Emmett and Cheboygan
counties Wednesday morning with additional accumulating lake effect
snow showers (1 to 3 inches) so the winter weather advisory will go
through noon. Winds then veer into the west northwest in the
afternoon shifting the lake effect farther south possibly
accumulating an inch or two. Lake effect should be light Wednesday
night with weak high pressure in control. An Alberta Clipper will
increase warm air advection/isentropic ascent and combine with
marginal lake enhancement possibly bringing a sneaky few or possibly
even several inches of snow to mainly northern areas (targeting
eastern upper and the Tip of the Mitt) during the day Thursday.
Perhaps some lingering snow Thursday evening then quieter weather
moves in overnight Thursday into much of Friday. Temperatures will
be very cold Wednesday with temperatures moderating toward normal
Thursday and a few degrees above normal Friday.

.LONG TERM...(Friday night through Tuesday)
Issued at 403 PM EST Tue Dec 10 2019

High Impact Weather: Mixed precipitation possible Saturday.

Milder air looks like it will hang on through much of Saturday with
more cold air dumping into the region Saturday night into early next
week. Extended models are then trying to drop a brutally cold chuck
of air into the region just beyond the scope of this forecast
(middle and end of next week). The combination of a weak weather
system moving through Saturday and short wave energy moving through
the flow will bring decent chances for light snow or flurries Friday
night through Sunday. The snow may even be mixed with a little rain
Saturday. Fairly quiet weather is expected early next week, although
we will have to watch a weather system which is shown to move by to
our south.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 740 PM EST Tue Dec 10 2019

WSW lake effect snow showers impact the region tonight into
Wednesday morning and will bring heavier snow to the PLN
terminal...conditions teetering back and forth from MVFR to LIFR.
Lighter snow showers impact TVC and MBL while VFR weather is
anticipated at APN. WSW winds veer WNW on Wednesday and will push
the heavier snow bands out of the PLN area at that juncture.
Gustier winds also develop later tonight through Wednesday and
will produce some blowing snow.

&&

.MARINE...
Issued at 403 PM EST Tue Dec 10 2019

Tonight through Thursday...Looking through the winds on the vertical
profiles for tonight, the winds look to be solidly small craft
criteria with gusts to 30 knots. As the sfc high, looks to move
south of Michigan, tightening up the pressure gradient as the winds
begin to ramp up. Wednesday, the winds on Lake Michigan will begins
to diminish as high pressure builds into the state, with winds on
Lake Huron continue until Wednesday night, when all of the lakes are
below small craft. Thursday, another sfc low moves into the Upper
Mississippi Valley, and the high has moved east of the Upper Great
Lakes, which will produce stronger return flow winds (south) by the
afternoon, mainly on Lake Michigan. Small craft will be possible by
Thursday afternoon on Lakes Michigan and Huron.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY until noon EST Wednesday for MIZ016-017-
     099.
     WINTER WEATHER ADVISORY until midnight EST tonight for MIZ086.
LH...SMALL CRAFT ADVISORY until 7 PM EST Wednesday for LHZ345>349.
LM...SMALL CRAFT ADVISORY until 7 PM EST Wednesday for LMZ323-341-342-
     344>346.
LS...SMALL CRAFT ADVISORY until 7 PM EST Wednesday for LSZ321-322.
&&

NEAR TERM...JL
SHORT TERM...AS
LONG TERM...AS
AVIATION...BA
MARINE...JL
Hazardous weather outlook, Dec 10, 2:55 PM EST, 6 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
255 PM EST Tue Dec 10 2019

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ016>018-020>036-
041-042-086>088-095>099-111200-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Emmet-
Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-Alpena-
Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee-
Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
255 PM EST Tue Dec 10 2019

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Tonight.

Lake effect snow showers will affect area of eastern upper Michigan
near Whitefish Point and Paradise, and the Tip of the Mitt through
tonight. These snow showers may become locally heavy at times,
significantly reducing visibility and resulting in snow covered and
slippery roads. See the latest winter weather advisories for further
details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Lake effect snow showers will affect area of eastern upper Michigan
near Whitefish Point and Paradise, and the Tip of the Mitt through
Wednesday morning. These snow showers may become locally heavy at
times, significantly reducing visibility and resulting in snow
covered and slippery roads. See the latest winter weather advisories
for further details.

Accumulating snowfall is expected Thursday, especially for eastern
upper Michigan and the Tip of the Mitt.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report snowfall amounts to the
National Weather Service. Reports may be made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter:  twitter.com/nwsgaylord

&&

For more information visit http://weather.gov/gaylord.

Nearby

Winter Storm Warnings in Michigan, 2019Every winter storm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.